Michigan, 2006

Lightning Strike in Michigan, July 18, 2006

July 18, 2006 · NWS DTX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 12:06 AM EST, 54 minutes earlier.

Area forecast discussion, Jul 18, 12:06 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
106 AM EDT TUE JUL 18 2006

.AVIATION...

THE CONVECTIVE COMPLEX THAT HAS BEEN GRADUALLY WORKING ACROSS
SOUTHERN MICHIGAN TONIGHT HAS CREATED A VERY COMPLEX SURFACE
PRESSURE PATTERN...WITH EVIDENCE OF A STRONG MESO HIGH CENTERED NEAR
THE FLINT AREA. THIS WILL CREATE SOME SOME RATHER GUSTY WINDS AT THE
TAF SITES FOR THE FIRST COUPLE HOURS OF THE FORECAST. THE CONVECTIVE
COMPLEX WILL GRADUALLY SETTLE SOUTH OVER THE NEXT COUPLE OF HOURS.
LOOKS AS THOUGH THE DETROIT AREA WILL STILL STAND THE CHANCE FOR
THUNDERSTORMS THROUGH AT LEAST 09Z AS EVEN SOME LIGHTNING STRIKES
HAVE BEEN OCCURRING OVER THE STRATIFORM PRECIP REGION CURRENTLY
LOCATED ALONG THE I 69 CORRIDOR. LATER THE IN THE MORNING...HIGH
PRESSURE TO THE NORTHWEST WILL BUILD INTO THE REGION BRINGING DRYER
CONDITIONS...THEREBY ENDING THE CONVECTION AND BRINING VFR
CONDITIONS TO THE TAF SITES.

&&

.SHORT TERM...TONIGHT AND TUESDAY (ISSUED AT 325 PM)

MAIN CONCERN FOR TONIGHT ARE THUNDERSTORMS AND THE POTENTIAL FOR
SEVERE WEATHER.  WE REMAIN RATHER STABLE AS MIXED LAYER CINH REMAINS
NEAR 200 J/KG BUT THAT IS NOT THE CASE UPSTREAM.  ACROSS SOUTHERN
WISCONSIN MLCAPES ARE IN EXCESS OF 5500 J/KG WITH EFFECTIVE SHEAR
INCREASING TOWARD 40KTS.  SPC HAS ISSUED SVR WATCH 606 WITH NEAR
EXPLOSIVE DEVELOPMENT SOUTH OF GRB WITH STORM TOPS NEAR 65K FEET
JUST HOW MUCH OF THIS ACTIVITY WILL HOLD IN PLACE WHEN IT APPROACHES
SOUTHEAST LOWER REMAINS TO BE SEEN.  SURFACE CONVERGENCE ALONG THE
FRONT REMAINS SUFFICIENT AND WE WILL CARRY LIKELY POPS FOR THE TRI
CITIES/THUMB DOWN TO M59 CORRIDOR THROUGH THE EVENING HOURS.
FRONTAL PLACEMENT SHOULD NEAR M59/8-MILE ROAD AROUND MIDNIGHT YET
ATMOSPHERE SHOULD STABILIZE SOMEWHAT WITH THE LOSS OF SURFACE
HEATING AND RELAXING 850MB FLOW AS IT BACKS FURTHER WEST.

THEN WE WILL NEED TO MONITOR FOR TRAINING ECHOES ACROSS THE I69
CORRIDOR WITH PWATS CLIMBING NEAR 2 AS MID LEVEL FLOW BECOMES A BIT
MORE PARALLEL TO THE SURFACE THIS EVENING.  FFG VALUES ARE QUITE
HIGH ACROSS THIS REGION WITH 3-4 NEEDED IN 1-3 HOURS AND NEARLY
4.5 IN 6 HOURS.

FRONT WILL BE SLOW TO MOVE SOUTH TUESDAY MORNING...WITH
AFOREMENTIONED PARALLEL FLOW REGIME...LINGERING CHANCE FOR
ADDITIONAL CONVECTION ACROSS THE SOUTHERN COUNTIES BUT THAT SHOULD
BE A NARROW WINDOW.  HIGH PRESSURE AND A REFRESHING NORTH-NORTHEAST
FLOW WILL DEVELOP TO NOT ONLY DROP BACK DEWPOINTS BUT WITH LOWER
850MB TEMPS...MORE MANAGEABLE MAX TEMPS WITH MIDDLE 80S INLAND.
TEMPS WILL BE COOLER NEAR LAKE HURON WITH NORTHEAST FLOW AND THIS
SHOULD KEEP THOSE VALUES INTO THE MID-UPPER 70S UNDER A MOSUNNY SKY.

&&

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

AFTER THE BRIEF HEAT WAVE...THE UPPER LEVEL FLOW IS FORECAST TO MAKE
A TRANSITION BACK TO THE PREFERRED PATTERN OF THE SUMMER AS UPPER
TROUGHING RE-DEVELOPS OVER THE GREAT LAKES/NORTHEAST CONUS. ONE BY
ONE...MODELS HAVE COME IN LINE ON THIS IDEA DURING THE PAST FEW DAYS
AND CONFIDENCE IS RATHER HIGH THAT THIS WILL OCCUR GIVEN THIS SOLID
TREND.

OVERALL...THIS WILL MEAN COOLER TEMPERATURES ACROSS THE LAKES. THIS
WILL BE ESPECIALLY TRUE BY LATE THIS WEEK INTO THE WEEKEND AS HIGH
PRESSURE SHIFTS SOUTHEAST FROM CENTRAL CANADA ON THROUGH THE GREAT
LAKES.

TO START THE FORECAST...WEDNESDAY AND THURSDAY WILL BE RATHER WARM
STILL...ESPECIALLY FROM INTERSTATE 69 SOUTH AS THE COLD FRONT THAT
MOVES SOUTH OF THE AREA ON TUESDAY SHIFTS BACK NORTH AS A WARM FRONT
IN RESPONSE TO THE NEXT SHORTWAVE...WHICH IS CURRENTLY OVER BRITISH
COLUMBIA. THIS FEATURE HAS MAINTAINED A PRETTY NICE REPRESENTATION
ON SATELLITE. ADDITIONAL ENERGY WILL ALSO BE DROPPING SOUTHEAST
THROUGH CENTRAL CANADA AROUND THE WEST SIDE OF THE DEVELOPING UPPER
LOW OVER EASTERN CANADA. GIVEN THIS...EXPECT THIS SYSTEM TO BE A
RATHER VIGOROUS ONE...SO EXPECT A GOOD CHANCE OF THUNDERSTORMS AS IT
CROSSES THE CENTRAL LAKES IN THE THURSDAY TIMEFRAME.

IN BEHIND THIS FEATURE...TEMPERATURES COOL AND HUMIDITY LEVELS DROP
OFF AS THE AFOREMENTIONED CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION...WITH HIGHS IN THE UPPER 70S/LOWER 80S BY FRIDAY/SATURDAY.
MEANWHILE...LOW TEMPERATURES WILL BE IN THE UPPER 50S/LOWER 60S.

SEE NOTHING IN THE MODELS COMPELLING ENOUGH TO REMOVE THE CHANCE FOR
SHOWERS/THUNDERSTORMS LATE THIS WEEKEND. MODELS ACTUALLY SHOW DECENT
AGREEMENT ON BRINGING ANOTHER SHORTWAVE INTO THE AREA IN NORTHWEST
FLOW PATTERN. WILL NOT CHANGE A THING AT THIS POINT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION...CONSIDINE
SHORT TERM...BGM
LONG TERM....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 17, 10:55 AM EST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT MON JUL 17 2006

MIZ047>049-180830-
MIDLAND-BAY-HURON-
1155 AM EDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP BETWEEN 3PM AND
5PM AND THESE WILL INCREASE IN COVERAGE AND INTENSITY DURING THE
EVENING HOURS. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING
HAIL TO 1 INCH DIAMETER AND WIND GUSTS TO 60 MPH AS THEY TRACK EAST
SOUTHEAST AROUND 20 MPH.  THUNDERSTORMS WILL PASS TO THE SOUTH
BETWEEN 9PM AND MIDNIGHT.

HOT AND HUMID CONDITIONS WILL CONTINUE AGAIN THIS AFTERNOON WITH
TEMPERATURES REACHING THE MID 90S AND HEAT INDICES APPROACHING 100.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY EVENING
THROUGH THURSDAY NIGHT.... AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

MIZ053>055-060>063-068>070-075-076-082-083-180830-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1155 AM EDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5PM AND
THESE WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING
HOURS. SOME OF THESE STORMS COULD BE CAPABLE OF PRODUCING HAIL TO 1
INCH DIAMETER AND WIND GUSTS TO 60 MPH AS THEY TRACK EAST SOUTHEAST
AROUND 20 MPH.  THUNDERSTORMS WILL PASS TO THE SOUTH AND DIMINISH
TOWARD MIDNIGHT.

HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON WITH HIGH
TEMPERATURE READINGS IN THE MID 90S AND HEAT INDEX VALUES
APPROACHING 100 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY EVENING
THROUGH THURSDAY NIGHT... AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-180830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1155 AM EDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON... WITH
STORMS BECOMING MORE WIDESPREAD IN COVERAGE TONIGHT. SOME OF THESE
COULD PRODUCE STRONG WINDS AND HIGH WAVES AS THEY AFFECT THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY EVENING
THROUGH THURSDAY NIGHT... AND AGAIN ON SUNDAY. SMALL CRAFT
CONDITIONS COULD ALSO DEVELOP IN STRENGTHENING NORTH WINDS ON FRIDAY
WITH WAVES POTENTIALLY APPROACHING 6 FEET IN SOUTHERN LAKE HURON

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 17, 8:33 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
933 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     CASEVILLE               43.94N 83.27W
07/17/2006                   HURON              MI   TRAINED SPOTTER

            SEVERAL TREES DOWN ALONG MICHIGAN ROUTE 25 IN CASEVILLE
            AND NEARBY AREAS.

0800 PM     TSTM WND DMG     LEXINGTON               43.27N 82.53W
07/17/2006                   SANILAC            MI   LAW ENFORCEMENT

            MANY TREES AND POWER LINES DOWN IN LEXINGTON AND
            FORESTVILLE.

&&

HATZOS
Local storm report, Jul 17, 9:58 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1058 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     CORUNNA                 42.98N 84.12W
07/17/2006                   SHIAWASSEE         MI   LAW ENFORCEMENT

            TREES DOWN ACROSS MUCH OF SHIAWASSEE COUNTY.

1044 PM     TSTM WND DMG     3 S FLINT               42.98N 83.69W
07/17/2006                   GENESEE            MI   FIRE DEPT/RESCUE

            TELEPHONE POLE DOWN.

&&

HATZOS/LES
Local storm report, Jul 17, 10:34 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1134 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     HIGHLAND                42.64N 83.62W
07/17/2006                   OAKLAND            MI   LAW ENFORCEMENT

            LARGE TREE ACROSS ROADWAY AT THE INTERSECTION OF HICKORY
            RIDGE AND STONEBARN.

1050 PM     TSTM WND DMG     WHITE LAKE              42.65N 83.50W
07/17/2006                   OAKLAND            MI   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN ACROSS GROVEPOINT DRIVE.

&&

HATZOS/LES
Local storm report, Jul 17, 10:56 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1156 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND DMG     ROCHESTER HILLS         42.67N 83.16W
07/17/2006                   OAKLAND            MI   LAW ENFORCEMENT

            TREE DOWNED OVER ROADWAY NEAR THE INTERSECTION OF ADAMS
            AND WALTON.

1130 PM     TSTM WND DMG     TECUMSEH                42.01N 83.94W
07/17/2006                   LENAWEE            MI   LAW ENFORCEMENT

            CENTRAL DISPATCH REPORTED TREES DOWN IN TECUMSEH AND
            ROLLIN.

&&

HATZOS/LES
Local storm report, Jul 17, 11:11 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1211 AM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     3 NE CARLETON           42.09N 83.35W
07/17/2006                   MONROE             MI   TRAINED SPOTTER

            20 INCH DIAMETER MATURE TREES UPROOTED.

&&

HATZOS/LES
Local storm report, Jul 17, 11:26 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1226 AM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     MIDLAND                 43.62N 84.23W
07/17/2006  E60.00 MPH       MIDLAND            MI   TRAINED SPOTTER

            TREE BRANCHES DOWN AT NORTHWOOD UNIVERSITY.

0642 PM     TSTM WND GST     FREELAND                43.52N 84.12W
07/17/2006  M66.00 MPH       SAGINAW            MI   ASOS

0645 PM     TSTM WND DMG     2 W SAGINAW             43.42N 83.99W
07/17/2006                   SAGINAW            MI   TRAINED SPOTTER

            6 INCH DIAMETER LIMBS DOWNED BY ESTIMATED 60 MPH WINDS.

0650 PM     TSTM WND DMG     MERRILL                 43.41N 84.34W
07/17/2006                   SAGINAW            MI   TRAINED SPOTTER

            LARGE TREES AND POWER LINES DOWN ACROSS MERRILL ROAD.

0700 PM     TSTM WND DMG     BAY CITY                43.59N 83.89W
07/17/2006                   BAY                MI   LAW ENFORCEMENT

            TREES AND POWER LINES REPORTED DOWN ACROSS MUCH OF BAY
            COUNTY.

0705 PM     TSTM WND DMG     BURT                    43.24N 83.91W
07/17/2006                   SAGINAW            MI   TRAINED SPOTTER

            8 INCH DIAMETER TREE DOWN.

0715 PM     TSTM WND DMG     FAIRGROVE               43.52N 83.54W
07/17/2006                   TUSCOLA            MI   LAW ENFORCEMENT

            MULTIPLE TREES AND POWER LINES DOWN AROUND FAIRGROVE AND
            VASSAR.

0718 PM     TSTM WND DMG     FLUSHING                43.06N 83.84W
07/17/2006                   GENESEE            MI   AMATEUR RADIO

            MASSIVE POWER OUTAGE REPORTED IN FLUSHING. WIND GUSTS
            ESTIMATED FROM 60 TO 70 MPH.

0720 PM     TSTM WND DMG     MOUNT MORRIS            43.12N 83.70W
07/17/2006                   GENESEE            MI   AMATEUR RADIO

            15 INCH DIAMETER TREES DOWN AT THE INTERSECTION OF
            SAGINAW ROAD AND INTERSTATE 475.

0730 PM     TSTM WND DMG     OTTER LAKE              43.21N 83.46W
07/17/2006                   LAPEER             MI   TRAINED SPOTTER

            12 INCH DIAMETER TREE DOWN.

0730 PM     TSTM WND DMG     PORT AUSTIN             44.04N 83.00W
07/17/2006                   HURON              MI   LAW ENFORCEMENT

            HURON COUNTY CENTRAL DISPATCH REPORTS TREES DOWN ACROSS
            M-25 IN MULTIPLE LOCATIONS ON THE LAKE HURON SHORELINE.

0745 PM     TSTM WND DMG     CASEVILLE               43.94N 83.27W
07/17/2006                   HURON              MI   TRAINED SPOTTER

            SEVERAL TREES DOWN ALONG MICHIGAN ROUTE 25 IN CASEVILLE
            AND NEARBY AREAS.

0745 PM     TSTM WND GST     BAD AXE                 43.80N 83.00W
07/17/2006  E65.00 MPH       HURON              MI   TRAINED SPOTTER

            TREES DOWN IN THE CITY OF BAD AXE. POWER OUTAGES
            REPORTED.

0758 PM     TSTM WND DMG     HARBOR BEACH            43.85N 82.65W
07/17/2006                   HURON              MI   TRAINED SPOTTER

            ARM DIAMETER BRANCHES DOWN.

0800 PM     TSTM WND DMG     LEXINGTON               43.27N 82.53W
07/17/2006                   SANILAC            MI   LAW ENFORCEMENT

            MANY TREES AND POWER LINES DOWN IN LEXINGTON AND
            FORESTVILLE.

0815 PM     TSTM WND DMG     HARBOR BEACH            43.85N 82.65W
07/17/2006                   HURON              MI   PUBLIC

            TREE DOWN ON HOUSE. GARAGE DAMAGED. POSSIBLE TORNADO.

0835 PM     HAIL             MERRILL                 43.41N 84.34W
07/17/2006  E1.75 INCH       SAGINAW            MI   PUBLIC

1015 PM     TSTM WND DMG     CORUNNA                 42.98N 84.12W
07/17/2006                   SHIAWASSEE         MI   LAW ENFORCEMENT

            TREES DOWN ACROSS MUCH OF SHIAWASSEE COUNTY.

1044 PM     TSTM WND DMG     3 S FLINT               42.98N 83.69W
07/17/2006                   GENESEE            MI   FIRE DEPT/RESCUE

            TELEPHONE POLE DOWN.

1045 PM     TSTM WND DMG     HIGHLAND                42.64N 83.62W
07/17/2006                   OAKLAND            MI   LAW ENFORCEMENT

            LARGE TREE ACROSS ROADWAY AT THE INTERSECTION OF HICKORY
            RIDGE AND STONEBARN.

1050 PM     TSTM WND DMG     WHITE LAKE              42.65N 83.50W
07/17/2006                   OAKLAND            MI   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN ACROSS GROVEPOINT DRIVE.

1051 PM     TSTM WND DMG     ROCHESTER HILLS         42.67N 83.16W
07/17/2006                   OAKLAND            MI   LAW ENFORCEMENT

            TREE DOWNED OVER ROADWAY NEAR THE INTERSECTION OF ADAMS
            AND WALTON.

1130 PM     TSTM WND DMG     TECUMSEH                42.01N 83.94W
07/17/2006                   LENAWEE            MI   LAW ENFORCEMENT

            CENTRAL DISPATCH REPORTED TREES DOWN IN TECUMSEH AND
            ROLLIN.

1145 PM     TSTM WND DMG     3 NE CARLETON           42.09N 83.35W
07/17/2006                   MONROE             MI   TRAINED SPOTTER

            20 INCH DIAMETER MATURE TREES UPROOTED.

&&

HATZOS/LES

The radar

The Detroit radar (KDTX), 8 km away, was scanning. The volume nearest the first event began at 05:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Oakland

When
July 18, 1:00 AM EST
Where
Oakland County, White Lake
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Lightning struck a home and melted wires in the ceiling that started the insulation and wood on fire. The local fire chief estimated damages at $5K.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526510.